EconPapers    
Economics at your fingertips  
 

A new characterization of the Gamma distribution and associated goodness-of-fit tests

Steffen Betsch () and Bruno Ebner ()
Additional contact information
Steffen Betsch: Karlsruhe Institute of Technology
Bruno Ebner: Karlsruhe Institute of Technology

Metrika: International Journal for Theoretical and Applied Statistics, 2019, vol. 82, issue 7, No 2, 779-806

Abstract: Abstract We propose a class of weighted $$L^2$$ L 2 -type tests of fit to the Gamma distribution. Our novel procedure is based on a fixed point property of a new transformation connected to a Steinian characterization of the family of Gamma distributions. We derive the weak limits of the statistic under the null hypothesis and under contiguous alternatives. The result on the limit null distribution is used to prove the asymptotic validity of the parametric bootstrap that is implemented to run the tests. Further, we establish the global consistency of our tests in this bootstrap setting, and conduct a Monte Carlo simulation study to show the competitiveness to existing test procedures.

Keywords: Bootstrap procedure; Contiguous alternatives; Density approach; Gamma distribution; Goodness-of-fit tests; Stein’s method (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://link.springer.com/10.1007/s00184-019-00708-7 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:82:y:2019:i:7:d:10.1007_s00184-019-00708-7

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2

DOI: 10.1007/s00184-019-00708-7

Access Statistics for this article

Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze

More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:metrik:v:82:y:2019:i:7:d:10.1007_s00184-019-00708-7